MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation visual inspection of the tip shows the spider fx wire within the hawk device and damage noted to the distal tip the device returned with damage noted to the strain relief.Visual inspection under a microscope shows stretching to the metal coils at the proximal end of the housing.The plastic pet material around the housing is detached from the anchor pockets and lots of biologics is visible inside the housing.The guidewire lumen is damaged and detached from the proximal end of the housing to the middle of the housing.Damage is noted to the hawkone distal assembly and the spider fx wire is noted entering the distal tip and exiting the proximal end of the nosecone with part of the gw lumen wrapped around the spider wire.Biologics are visible on the nosecone.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a hawkone atherectomy device with a 7fr non-medtronic (cordis brite tip) sheath and 5mm spider fx embolic protection device during treatment of a plaque cto (chronic total occlusion-100%) in the patient¿s mid superficial femoral artery (sfa).Slight vessel tortuosity and calcification are reported.Ifu was followed.The guidewire was hydrated at preparation.The device was advanced over the bifurcation.It is reported severe resistance was noted during withdrawal and the tip of the device became damaged.The guidewire lumen was not torn from the distal tip and the guidewire did not lock up on the catheter.Everything was removed from the patient through the access site.The sheath was removed followed by the hawk over the spider wire and lastly the spider basket.There was no issues noted with the spider fx.No components detached from the device.The procedure was completed by the removal of the devices from the patient.No patient injury reported.When the device was retuned for evaluation, it was noted that the guidewire lumen was damaged and detached.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12413235
Report Number9612164-2021-03397
Device Sequence Number3738553
Product Code MCW
UDI-Device Identifier00643169968509
UDI-Public00643169968509
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberH1-LX
Device Catalogue NumberH1-LX
Device Lot Number0010477108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1